MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Codes Misdiagnosis (2159); Test Result (2695)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information available does suggest there was a serious injury in the form of an bone marrow draw that was not required by one patient.The information available does suggest there was a malfunction.Additional information has been requested for this event and the investigation is still ongoing.This report has been submitted for the unrequired bone marrow draw, an update will be provided as new information becomes available.Internal bec identifier.(b)(4).
 
Event or Problem Description
The customer reported that their unicel dxh 800 coulter cellular analysis system had generated wbc carryover and variable lymph messages while running s sample.This prompted a manual slide assessment for the patient and as a result of the slide, the patient was thought to have relapsed and a bone marrow drawing was done.The sample was for a (b)(6) year old female patient with acute myeloid leukemia (aml).The slide review prompted the bone marrow procedure.It was confirmed that the patient had not relapsed as initially suspected.The patient recovered from the procedure without complication.
 
Additional Manufacturer Narrative
Result and conclusion codes have been updated to reflect current information.The field service engineer (fse) inspected the dxh800 instrument and found no malfunctions of the instrument.Upon further discussion on (b)(6) 2019 with the laboratory doctor, the incident did not occur as a result of the unicel dxh 800 coulter cellular analysis system as originally reported, the discrepancy occurred as a result of carryover on the slide produced by the unicel dxh slidemaker stainer coulter cellular analysis system (reported in mdr# 1061932-2019-01787).It was confirmed that the results generated on the dxh800 were consistent and considered correct.Bec internal identifier - (b)(4).Related events - (b)(4).

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key8782923
Report Number1061932-2019-01708
Device Sequence Number11429495
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)161209
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberB24802
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR